"Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has."

Margaret Mead
Case report
peer-reviewed

Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy



Abstract

Chemotherapy-induced nausea and vomiting (CINV) is one of the major and most distressing adverse effects of cancer chemotherapy. It is treated with various antiemetic regimens, of which one class of drugs is 5-hydroxytryptamine type 3 receptor antagonists (5-HT3 RA). Palonosetron, a potent antiemetic, is a second generation 5-HT3 RA. All 5-HT3 antagonists, except palonosetron, have been reported to cause corrected QT interval (QTc) prolongation and certain arrhythmias. Here, we report a case of palonosetron-induced ventricular tachycardia in a 45-year-old patient receiving cancer chemotherapy.



Want to read more?

Create a free account to continue reading this article.

Already a member? Login.



Case report
peer-reviewed

Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy


Author Information

Prasad M Corresponding Author

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre

Shashidar V K

Vydehi Institute of Medical Sciences and Research Centre

Ananya Chakraborty

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre


Ethics Statement and Conflict of Interest Disclosures

Human subjects: Consent was obtained by all participants in this study. Conflicts of interest: The authors have declared that no conflicts of interest exist.


Case report
peer-reviewed

Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy


Figures etc.

Share
Case report
peer-reviewed

Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy

  • Author Information
    Prasad M Corresponding Author

    Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre

    Shashidar V K

    Vydehi Institute of Medical Sciences and Research Centre

    Ananya Chakraborty

    Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre


    Ethics Statement and Conflict of Interest Disclosures

    Human subjects: Consent was obtained by all participants in this study. Conflicts of interest: The authors have declared that no conflicts of interest exist.

    Acknowledgements


    Article Information

    Published: July 17, 2017

    DOI

    10.7759/cureus.1480

    Cite this article as:

    M P, V k S, Chakraborty A (July 17, 2017) Palonosetron-Induced Ventricular Tachycardia in a Patient Receiving Cancer Chemotherapy. Cureus 9(7): e1480. doi:10.7759/cureus.1480

    Publication history

    Received by Cureus: June 22, 2017
    Peer review began: July 03, 2017
    Peer review concluded: July 06, 2017
    Published: July 17, 2017

    Copyright

    © Copyright 2017
    M et al. This is an open access article distributed under the terms of the Creative Commons Attribution License CC-BY 3.0., which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

    License

    This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

Chemotherapy-induced nausea and vomiting (CINV) is one of the major and most distressing adverse effects of cancer chemotherapy. It is treated with various antiemetic regimens, of which one class of drugs is 5-hydroxytryptamine type 3 receptor antagonists (5-HT3 RA). Palonosetron, a potent antiemetic, is a second generation 5-HT3 RA. All 5-HT3 antagonists, except palonosetron, have been reported to cause corrected QT interval (QTc) prolongation and certain arrhythmias. Here, we report a case of palonosetron-induced ventricular tachycardia in a 45-year-old patient receiving cancer chemotherapy.



Want to read more?

Create a free account to continue reading this article.

Already a member? Login.



Prasad M

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre

For correspondence:
m.prasad068@gmail.com

Shashidar V K

Vydehi Institute of Medical Sciences and Research Centre

Ananya Chakraborty

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre

Prasad M

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre

For correspondence:
m.prasad068@gmail.com

Shashidar V K

Vydehi Institute of Medical Sciences and Research Centre

Ananya Chakraborty

Department of Pharmacology, Vydehi Institute of Medical Sciences and Research Centre